Alert archive / Oklahoma / Tornado Warnings in 2015
Tornado Warning 142, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Nov 16, 2015, 9:56 PM CST for Harper County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2015, 9:56 PM CST (03:56 UTC)
- Expired
- Nov 16, 2015, 10:45 PM CST
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Harper County, OK
The radar
The Dodge City radar (KDDC), 98 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 8:17 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
062
WFUS54 KOUN 170356
TOROUN
OKC059-170445-
/O.NEW.KOUN.TO.W.0142.151117T0356Z-151117T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CST MON NOV 16 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN HARPER COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 1045 PM CST
* AT 955 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES SOUTH OF GATE...MOVING NORTHEAST AT 35
MPH. THIS IS PART OF A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM
8 MILES WEST OF LAVERNE TO NEAR GATE. THIS TORNADO WARNING IS IN
ADDITION TO THE TORNADO WARNING FOR NORTHEASTERN HARPER COUNTY FOR
A STORM NORTH OF SELMAN.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
LAVERNE...BUFFALO AND ROSSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3700 9959 3674 9960 3665 10000 3695 10000
3700 9989
TIME...MOT...LOC 0355Z 244DEG 30KT 3676 10006
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
..SPEG.1 follow-up statement
306
WWUS54 KOUN 170423
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CST MON NOV 16 2015
OKC059-170445-
/O.CON.KOUN.TO.W.0142.000000T0000Z-151117T0445Z/
HARPER OK-
1023 PM CST MON NOV 16 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CST FOR
NORTHWESTERN HARPER COUNTY...
AT 1022 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES WEST OF BUFFALO...MOVING NORTHEAST AT 45
MPH. THIS IS PART OF A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM
20 MILES NORTHWEST OF BUFFALO TO 6 MILES WEST OF BUFFALO TO 5 MILES
WEST OF LAVERNE.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
LAVERNE...BUFFALO AND ROSSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3700 9959 3674 9960 3665 10000 3677 10000
3687 9989 3700 9989
TIME...MOT...LOC 0422Z 246DEG 41KT 3685 9974
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
..SPEG.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 16, 8:31 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 16, 8:31 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 831 PM CST MON NOV 16 2015 .UPDATE... QUICK UPDATE TO SLOW POPS AND INCLUDE TORNADO WATCH 540. && .DISCUSSION... SCATTERED THUNDERSTORMS CONTINUE TO SLOWLY PROGRESS EASTWARD AS THE UPPER LOW AND COLD FRONT DO THE SAME. THE MOST SIGNIFICANT STORM IS JUST ABOUT TO MOVE INTO NORTHERN ELLIS COUNTY, AND IS CURRENTLY TORNADO WARNED BY AMA. EXPECT A FEW MORE DISCRETE CELLS TO DEVELOP AHEAD OF THE FRONT OVER WESTERN OK FROM AROUND 4-6Z. FUTURE MESOSCALE ENVIRONMENT WILL CONTINUE TO SUPPORT TORNADOES, ESPECIALLY IF THE DEVELOPING SQUALL LINE LAGS. LOW LEVEL SHEAR WILL BE MAXIMIZED AROUND 06Z AS STRONG NOCTURNAL LLJ DEVELOPS ACROSS OK, PARTICULARLY ACROSS SW OK AND PORTIONS OF WESTERN NORTH TEXAS. BASED ON HIRES SOLUTIONS, AND CURRENT EASTWARD PROGRESSION, THE MOST LIKELY TIME FOR SEVERE WEATHER OVER WESTERN OK AND WESTERN N TX WILL BE NOW THROUGH 08Z. AS STORMS MERGE INTO A LINE THROUGH THE EARLY MORNING HOURS ACROSS CENTRAL OK, THE TORNADO THREAT WILL DECREASE. HOWEVER, A SEVERE WIND THREAT (QLCS) MAY CONTINUE THROUGH ABOUT 10-11Z FOR OUR FA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 54 64 40 / 40 100 20 10 HOBART OK 69 48 61 39 / 30 80 10 10 WICHITA FALLS TX 70 53 66 43 / 60 90 10 10 GAGE OK 72 44 56 35 / 40 90 10 20 PONCA CITY OK 65 58 65 39 / 50 100 30 20 DURANT OK 66 59 66 45 / 90 100 60 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/03
Hazardous weather outlook, Nov 16, 6:27 PM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 627 PM CST MON NOV 16 2015 OKZ004>048-050>052-TXZ083>090-180030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 627 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT ACROSS THE WESTERN HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK IS LOCATED WEST OF A LINE FROM MEDFORD TO NORMAN TO RINGLING... INCLUDING WESTERN NORTH TEXAS. A SLIGHT RISK SURROUNDS THE ENHANCED RISK. TIMING... STORMS WILL CONTINUE TO DEVELOP OVER THE EASTERN OKLAHOMA AND TEXAS PANHANDLES BETWEEN THROUGH 7 PM...MOVING INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AROUND 8 PM. STORMS WILL DEVELOP INTO A LINE THIS EVENING ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND THEN MOVE EAST OVERNIGHT INTO THE INTERSTATE 35 CORRIDOR AROUND 1 TO 2 AM. IMPACTS... DAMAGING WINDS AND HAIL TO THE SIZE OF GOLF BALLS ARE THE PRIMARY CONCERNS. TORNADOES WILL BE POSSIBLE...WITH THE BEST CHANCE DURING THE EVENING HOURS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE RISK OF TORNADOES WILL DECREASE OVERNIGHT AS STORMS MERGE INTO A SQUALL LINE. DISCUSSION... UNSEASONABLY WARM AND MOIST AIR WILL BUILD ACROSS THE WESTERN HALF OF OKLAHOMA AND NORTHERN TEXAS TODAY AHEAD OF A STOUT UPPER LEVEL WAVE APPROACHING THE SOUTHERN PLAINS. AS A COLD FRONT MOVES EAST ACROSS THE PANHANDLES THIS AFTERNOON INTO THE EVENING... SUFFICIENT INSTABILITY AND STRONG SHEAR WILL SUPPORT SUPERCELL THUNDERSTORM DEVELOPMENT... INITIALLY... ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON. DURING THE EVENING HOURS... STORMS WILL MERGE INTO A SQUALL LINE... ADVANCING EASTWARD OVERNIGHT... INTO EASTERN OKLAHOMA BY SUNRISE TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS EAST CENTRAL OKLAHOMA THROUGH EARLY TUESDAY MORNING BEHIND THE EXITING COLD FRONT. NO SEVERE STORMS ARE EXPECTED AND CHANCES WILL END RATHER QUICKLY AS DRIER... COOLER... MORE STABLE AIR SPREADS ACROSS THE REGION. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Nov 16, 8:21 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 821 PM CST MON NOV 16 2015 OKZ009-170245- ELLIS OK- 821 PM CST MON NOV 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELLIS COUNTY UNTIL 845 PM CST... AT 820 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF GLAZIER TEXAS...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL APPROACH ELLIS COUNTY OKLAHOMA BEFORE 9 PM. BE ALERT FOR THE APPROACH OF THIS STORM IN THE SHATTUCK AREA AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LAT...LON 3644 10000 3623 9979 3612 10000 TIME...MOT...LOC 0216Z 231DEG 34KT 3610 10027 ..SPEG.
Local storm report, Nov 16, 9:20 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 13 N SHATTUCK 36.46N 99.88W
11/16/2015 E1.75 INCH ELLIS OK TRAINED SPOTTER
HWY 283 13 MILES N OF SHATTUCK.
0905 PM TSTM WND DMG 12 N SHATTUCK 36.45N 99.88W
11/16/2015 ELLIS OK EMERGENCY MNGR
1 MILE OF POWER PLOES DOWN, HOME DAMAGED. HWY 15 .5 MILE
WEST OF 283.
&&
DWSpecial weather statement, Nov 16, 9:36 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
936 PM CST MON NOV 16 2015
OKZ014-021-033-034-036-TXZ083-170415-
HARMON OK-GREER OK-ROGER MILLS OK-BECKHAM OK-JACKSON OK-HARDEMAN TX-
936 PM CST MON NOV 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...GREER...SOUTHERN ROGER
MILLS...BECKHAM...SOUTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN
COUNTIES UNTIL 1015 PM CST...
AT 934 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES EAST OF TWITTY TO 9 MILES NORTHEAST OF WELLINGTON TO 7 MILES
SOUTHWEST OF KIRKLAND...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...MANGUM...HOLLIS...CHEYENNE...ERICK...ELDORADO...
CARTER...WILLOW...GOULD...SWEETWATER...STRONG CITY...TEXOLA...DUKE...
GOODLETT...VINSON...DELHI...LAZARE...BERLIN AND BRINKMAN.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 0 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3546 10000 3577 9948 3521 9939 3448 9950
3422 9999 3422 10000
TIME...MOT...LOC 0334Z 238DEG 40KT 3531 10012 3491 10005 3430 10014
MAHALELocal storm report, Nov 16, 9:52 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
952 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND DMG 5 WNW FORT SUPPLY 36.60N 99.66W
11/16/2015 HARPER OK TRAINED SPOTTER
FIVE POWERPOLES BROKEN AT THE BASE.
&&
RBARNESThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 8:21 PM CST | Special Weather Statement | OUN | Ellis | 24 min |
| Nov 16, 8:42 PM CST | Tornado Warning | OUN | Ellis | 33 min |
| Nov 16, 9:15 PM CST | Tornado Warning | OUN | Ellis, Harper, Woodward | 30 min |
| Nov 16, 9:36 PM CST | Special Weather Statement | OUN | Beckham, Greer, Harmon | 39 min |
| Nov 16, 9:45 PM CST | Tornado Warning | OUN | Harper, Woods | 33 min |
| Nov 16, 9:55 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa, Washita | 50 min |
| Nov 16, 10:34 PM CST | Tornado Warning | OUN | Harper | 26 min |
| Nov 16, 10:35 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Kiowa, Washita | 40 min |
| Nov 16, 11:14 PM CST | Special Weather Statement | OUN | Washita | 46 min |
| Nov 16, 11:21 PM CST | Special Weather Statement | OUN | Jackson, Tillman | 39 min |
| Nov 16, 11:23 PM CST | Special Weather Statement | OUN | Blaine, Dewey, Harper, Major, Woods, Woodward | 37 min |
| Nov 16, 11:25 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Washita | 50 min |
| Nov 16, 11:48 PM CST | Areal Flood Advisory | OUN | Greer | 57 min |
| Nov 16, 11:59 PM CST | Special Weather Statement | OUN | Alfalfa, Blaine, Major, Woods | 31 min |
| Nov 17, 12:10 AM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 35 min |
| Nov 17, 12:13 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Garfield, Kingfisher, Major | 47 min |
| Nov 17, 12:17 AM CST | Special Weather Statement | OUN | Comanche, Cotton, Tillman | 43 min |
| Nov 17, 12:30 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant | 30 min |
| Nov 17, 12:34 AM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens, Tillman | 41 min |
| Nov 17, 12:59 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 46 min |
| Nov 17, 1:07 AM CST | Severe Thunderstorm Warning | OUN | Cotton | 23 min |
| Nov 17, 1:20 AM CST | Special Weather Statement | OUN | Canadian, Grady, Oklahoma | 40 min |
| Nov 17, 1:25 AM CST | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 50 min |
| Nov 17, 1:45 AM CST | Severe Thunderstorm Warning | OUN | Kay, Lincoln, Logan, Noble, Payne | 45 min |
| Nov 17, 2:09 AM CST | Severe Thunderstorm Warning | OUN | Carter, Cleveland, Garvin, Grady, Jefferson, Love and 3 more | 51 min |
| Nov 17, 2:27 AM CST | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Nov 17, 2:35 AM CST | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Oklahoma, Payne, Pottawatomie | 25 min |
| Nov 17, 2:57 AM CST | Special Weather Statement | OUN | Carter, Love, Murray, Pontotoc | 48 min |
| Nov 17, 3:08 AM CST | Wind Advisory | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 15 hr |
| Nov 17, 4:01 AM CST | Special Weather Statement | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall | 44 min |
| Nov 17, 4:47 AM CST | Special Weather Statement | OUN | Atoka, Bryan, Coal | 43 min |
Nearby
Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.